Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 20, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 5, 2025, 3:26 PM MDT for Washington County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 5, 2025, 3:43 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Washington County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:39 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 392 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WFUS55 KBOU 052126
TORBOU
COC121-052200-
/O.NEW.KBOU.TO.W.0020.250605T2126Z-250605T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
326 PM MDT Thu Jun 5 2025
The National Weather Service in Denver has issued a
* Tornado Warning for...
West Central Washington County in northeastern Colorado...
* Until 400 PM MDT.
* At 326 PM MDT, a severe thunderstorm capable of producing a
tornado was located near Woodrow, or 20 miles southwest of Akron,
moving southeast at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Mainly rural areas of West Central Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3998 10359 4000 10353 4000 10347 4002 10347
3987 10322 3977 10340
TIME...MOT...LOC 2126Z 317DEG 17KT 3998 10350
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
Rodriguez2 follow-up statements
078
WWUS55 KBOU 052137
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
337 PM MDT Thu Jun 5 2025
COC121-052200-
/O.CON.KBOU.TO.W.0020.000000T0000Z-250605T2200Z/
Washington CO-
337 PM MDT Thu Jun 5 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 4 PM MDT FOR WEST CENTRAL
WASHINGTON COUNTY...
At 337 PM MDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Woodrow, or 20 miles southwest of
Akron, moving southeast at 20 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely. Hail may accumulate on roadways
causing hazardous travel.
Locations impacted include...
Mainly rural areas of West Central Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3977 10340 3995 10351 3999 10344 3987 10322
TIME...MOT...LOC 2126Z 317DEG 17KT 3998 10350
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Rodriguez824 WWUS55 KBOU 052143 SVSBOU Severe Weather Statement National Weather Service Denver CO 343 PM MDT Thu Jun 5 2025 COC121-052153- /O.CAN.KBOU.TO.W.0020.000000T0000Z-250605T2200Z/ Washington CO- 343 PM MDT Thu Jun 5 2025 ...TORNADO WARNING IS CANCELLED FOR WEST CENTRAL WASHINGTON COUNTY... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Severe Thunderstorm Watch remains in effect until 800 PM MDT Thursday for a portion of northeast Colorado. && LAT...LON 3977 10340 3995 10351 3999 10344 3987 10322 TIME...MOT...LOC 2137Z 317DEG 17KT 3994 10345 $$ Rodriguez
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 5, 1:48 PM MDT, 1 hour 38 minutes earlier. Its key messages:
- A few strong to severe thunderstorms over the eastern plains this afternoon.
- Another round of strong to severe storms possible Friday afternoon.
- Warmer Saturday with few to no showers/thunderstorms.
- Sunday into next week, near normal temperatures with chances for showers and storms each day.
Area forecast discussion, Jun 5, 1:48 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 148 PM MDT Thu Jun 5 2025 .KEY MESSAGES... - A few strong to severe thunderstorms over the eastern plains this afternoon. - Another round of strong to severe storms possible Friday afternoon. - Warmer Saturday with few to no showers/thunderstorms. - Sunday into next week, near normal temperatures with chances for showers and storms each day. && .DISCUSSION /Through Thursday/... Issued at 146 PM MDT Thu Jun 5 2025 Showers and thunderstorms first started forming over the higher terrain late this morning. Low clouds may have delayed showers and storms moving off the higher terrain by an hour or two, but scattered to numerous showers and storms are still on track to for the urban corridor and eastern plains this afternoon and evening as a shortwave trough tracks across the region. MLCAPE is up to 1000 J/kg and there's plenty of moisture and shear to support strong, to occasionally severe thunderstorms with hail a little over 1 inch in diameter. Many runs of the HRRR and the last couple of the NAMNest show a strong/severe storm forming over northern Weld County and then tracking southeast across Morgan and Washington Counties through the afternoon hours. This is where the highest severe weather threat will be. Elsewhere, heavy rain, small hail (mostly), and wind gusts to 40 mph will be possible with the stronger storms. The storms come to an end mid to late evening as the airmass stabilizes and storms move off to the east. A few light showers will be possible after midnight. Another shortwave trough is on track to trigger scattered to numerous showers and thunderstorms Friday. It will remain moist with dew points in the lower to mid 50s over northeast Colorado. Similar to today, instability will be marginal for severe thunderstorms with MLCAPE up to 800 J/kg. The strongest storms are expected to produce hail up to around 1 inch in diameter and brief heavy rainfall. The first storms of the day form over the mountains late in the morning and then spread eastward during the afternoon hours. Showers and storms progress east of the urban corridor by early to mid evening and then east of the area by midnight. On Saturday, we are still looking for drier northwest flow aloft. Temperatures will climb into the lower to mid 80s under mostly sunny skies. We see a cold front push south through the area during the evening, but with a drier and more stable airmass in place, do not expect this to produce any showers or thunderstorms. North to northeast flow behind the front will slowly increase moisture across the area. Better moisture and instability will be over the area again Sunday. This combined with a shortwave embedded in the northwest flow aloft will bring a round of showers and thunderstorms Sunday afternoon and early evening. Temperatures cool a little for Sunday as well with highs across northeast Colorado in the 70s. For Monday and Tuesday, a weak upper level ridge tracks across the Great Basin and Central Rockies. This will bring warmer temperatures with highs returning to the lower to mid 80s across northeast Colorado by Tuesday. With enough moisture and instability in place, we expect daily afternoon/evening showers and thunderstorms. Though coverage may end up a little less than we've seen this week. The ridging slides east of the area by Wednesday and west- southwest flow aloft is expected to prevail for Wednesday and Thursday. Chances for afternoon/evening showers and thunderstorms continue. Increased coverage of showers/storms will be possible if we see a more organized shortwave trough. Temperatures look to be near normal with highs in the lower to mid 80s across northeast Colorado. && .AVIATION /18Z TAFS through 18Z Friday/... Issued at 1139 AM MDT Thu Jun 5 2025 Showers and thunderstorms are still on track for this afternoon and evening, mainly during 21Z to 03Z. Multiple rounds of showers/storms are expected. Ceilings are expected to fall below 6000 feet this evening, ~03Z. Clouds continue to lower overnight with ceilings bottoming out 500 to 1500 feet 12-15Z Friday. Ceilings slowly rise through the morning hours, but will likely keep a ceiling below 3000 feet through 18Z Friday. After 18Z Friday, more showers and thunderstorms are expected. Models favor at least two rounds of thunderstorms, with the first one in the 19-21Z window. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Meier
Hazardous weather outlook, Jun 5, 5:39 AM MDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 539 AM MDT Thu Jun 5 2025 COZ030>051-061145- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 539 AM MDT Thu Jun 5 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible again this afternoon. A few stronger storms could produce hail and gusty winds, in addition to briefly heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered showers and thunderstorms are forecast again on Friday. A gradual warming and drying trend is likely by the weekend into early next week, though daily chances for at least a few showers and storms will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight, but reports of hail or gusty winds will be appreciated.
In the hours before
Special weather statement, Jun 5, 1:45 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Thu Jun 5 2025
COZ044-052030-
Morgan County CO-
145 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MORGAN COUNTY
UNTIL 230 PM MDT...
At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Jackson Reservoir, or 24 miles northwest of Fort
Morgan, moving southeast at 20 mph.
HAZARD...Landspouts, wind gusts up to 40 mph, and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Weldona, Goodrich, Jackson Reservoir and Fort Morgan Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4052 10396 4035 10371 4020 10404 4051 10415
4052 10415
TIME...MOT...LOC 1945Z 331DEG 18KT 4052 10409
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RodriguezSpecial weather statement, Jun 5, 1:56 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Denver CO
156 PM MDT Thu Jun 5 2025
COZ036-039-052045-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County CO-
156 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON COUNTY UNTIL
245 PM MDT...
At 156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bergen Park, or 19 miles west of Denver, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Western Denver, Lakewood, Golden, Evergreen, Morrison, Idledale,
Red Rocks Park, Indian Hills, Kittredge, Tiny Town, Bergen Park,
Aspen Park, Genesee, Pleasant View and Wah Keeney Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3967 10539 3977 10532 3979 10520 3968 10506
3967 10507 3967 10508 3953 10529
TIME...MOT...LOC 1955Z 330DEG 11KT 3972 10531
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RodriguezSpecial weather statement, Jun 5, 2:06 PM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Denver CO 206 PM MDT Thu Jun 5 2025 COZ043-052045- Central and South Weld County CO- 206 PM MDT Thu Jun 5 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD COUNTY UNTIL 245 PM MDT... At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near Milliken, or 7 miles southwest of Greeley, moving east at 10 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Greeley, Evans, Johnstown, Milliken and Gilcrest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4034 10492 4041 10491 4044 10475 4025 10476 TIME...MOT...LOC 2006Z 285DEG 7KT 4037 10486 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH Rodriguez
Local storm report, Jun 5, 2:10 PM MDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
210 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Hail 3 NW Weldona 40.39N 103.99W
06/05/2025 M1.00 Inch Morgan CO Public
Report from mPING: Quarter (1.00 in.).
&&Special weather statement, Jun 5, 2:23 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Denver CO 223 PM MDT Thu Jun 5 2025 COZ040-045-052115- Central and East Adams and Arapahoe Counties CO-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 223 PM MDT Thu Jun 5 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...WESTERN ARAPAHOE AND WESTERN ADAMS COUNTIES UNTIL 315 PM MDT... At 223 PM MDT, Doppler radar was tracking a strong thunderstorm near Commerce City, or 13 miles northeast of Denver, moving southeast at 15 mph. HAZARD...Wind gusts up to 50 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Northeastern Denver, Aurora, northeastern Commerce City, Denver International Airport, D.I.A Terminal and Concourses, Watkins, Buckley SFB and Manila Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3982 10491 3996 10476 3987 10441 3959 10462 TIME...MOT...LOC 2023Z 308DEG 13KT 3986 10479 MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 MPH Rodriguez
Local storm report, Jun 5, 2:45 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
245 PM MDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM Hail 1 SW Fort Morgan 40.25N 103.80W
06/05/2025 E1.00 Inch Morgan CO Public
Report from mPING: Quarter (1.00 in.).
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:09 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 2 hr |
| Jun 4, 6:11 PM MDT | Special Weather Statement | BOU | Morgan | 49 min |
| Jun 4, 7:08 PM MDT | Special Weather Statement | BOU | Broomfield | 52 min |
| Jun 4, 7:32 PM MDT | Areal Flood Advisory | BOU | Weld | 58 min |
| Jun 5, 11:28 AM MDT | Special Weather Statement | BOU | Larimer | 47 min |
| Jun 5, 12:47 PM MDT | Areal Flood Advisory | BOU | Weld | 58 min |
| Jun 5, 1:45 PM MDT | Special Weather Statement | BOU | Morgan | 45 min |
| Jun 5, 1:56 PM MDT | Special Weather Statement | BOU | Jefferson | 49 min |
| Jun 5, 1:59 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 46 min |
| Jun 5, 2:06 PM MDT | Special Weather Statement | BOU | Weld | 39 min |
| Jun 5, 2:23 PM MDT | Special Weather Statement | BOU | Denver | 52 min |
| Jun 5, 2:35 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 40 min |
| Jun 5, 2:49 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 41 min |
| Jun 5, 3:11 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 49 min |
| Jun 5, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 48 min |
| Jun 5, 4:19 PM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 116 min |
| Jun 5, 4:31 PM MDT | Special Weather Statement | BOU | Douglas | 44 min |
| Jun 5, 4:41 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 34 min |
| Jun 5, 4:52 PM MDT | Flash Flood Warning | BOU | Douglas, Elbert | 60 min |
| Jun 5, 5:49 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver, Jefferson | 56 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.